Symptoms of Drug Withdrawal

When someone decreases or stops use of opioid painkillers or heroin, they may experience one or more of the following symptoms:

  • Tearing up or watering of eyes
  • Muscle aches
  • Agitation and increased irritability 
  • Difficulty falling or staying asleep
  • Frequent yawning
  • Anxiety and depression
  • Runny nose
  • Sweating
  • Increased heart rate
  • Fever
  • High blood pressure
  • Nausea and vomiting 
  • Diarrhea
  • Goosebumps
  • Stomach cramps
  • Cravings and desire to use again

These symptoms may not only be uncomfortable, they can also be life-threatening.

Withdrawing or weaning from drug abuse without proper support can put your health at risk and make you more vulnerable to relapse.

The good news is you don’t have to do this alone.

Our JeffCare Opioid Detox & Recovery provides safe, effective, medication-assisted detoxification and substance use treatment.

To get started, walk in or call 504-349-8833

MORE DETOX INFO


Additional Resources

Learn more about opiate drugs, addiction, and treatment:

Centers for Disease Control (CDC)

National Institutes of Health (NIH)

U.S. Department of Health & Human Services (HHS)

U.S. National Library of Health